Ask a doctor

Rash 4 Weeks Post Microablative Co2 Fractional Laser Treatment

the rash started approximately 5 days post procedure. Started as a red, itchy rash on one side of forehead, progressed to both jaw lines, then cheeks. Some became pustules. Tried hydrocortisone cream, light therapy, moisturizers/aesthician, still present but a little improved. Just started on antibiotics. Checks very bumpy. Any help appreciated. Vibraderm prior to tx-could this be the cause? Had tx previously, milder settings,but this is the only difference I can think of.Thank you

Doctor Answers (2)

Rash after Fractional CO2 laser

+1

There are many reasons for developing a rash after fractional co2. First of all, thick moisturizers like Aquaphor will block up pores and cause acneiform papules throughout the face. This is why at day #4, I have all my patients switch to cetaphil lotion. In addition, I tell all my patients not to use any creams, sunscreens, etc. on their face for the first 7 days because an allergic reaction may occur. There is also a possibly of an infection. I would do vinegar soaks twice daily and everyone starts on antibiotics and antiviral one day prior to procedure and continues for 8 days. You should definitely go back and see your doctor.

Santa Monica Dermatologic Surgeon
5.0 out of 5 stars 1 review

Skin problems after CO2 laser microablative fractional treatment

+1

There can be a number of reasons to develop a "rash" after skin resurfacing.  This may be related to occlusion (blockage) of the pores by topical products, hypersensitivity to products, or more rarely infection.  Your doctor should be able to help you sort through these possibilities.

Nashville Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...